MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X872H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pc-(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture broke while tying the knot.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/10/2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/15/2019.Device evaluation summary: an empty winding former, a paper lid and a dispensed suture code x872, lot lhh501 were returned for analysis.During the visual inspection of the suture, body fluids were noted in some parts and the end was busted.A functional test was performed using a instron and the tensile force were above the minimum requirements.The needle was not returned for analysis.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to the sample condition, the assignable cause of performance breakage suture, was suggests an improper handling of the sample.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8084757
Report Number2210968-2018-77234
Device Sequence Number2364505
Product Code GAT
UDI-Device Identifier10705031058187
UDI-Public10705031058187
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberX872H
Device Lot NumberLHH501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/20/2018
01/10/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/10/2018
01/15/2019
Patient Sequence Number1